AF Association
13,646 members16,537 posts

Stress is Driving Me Insane/into AF

Yesterday the EP put me on apixaban (Eliquis), which is an anti-coag. I've been in and out of AF for weeks, but I've had a lot of stress over some personal issues lately, and I KNOW it is this that keeps putting me into AF. I can't stop stressing about this stuff that's bugging me, and I don't know what to do because I'm sure I'd be in normal rhythm if it wasn't for the stress.

Anyone else been in a stressful situation that has been causing AF and how did you manage it? It's driving me insane at this point, mainly obsessive thoughts that keep triggering it and keeping me in AF. At the end of my rope.

8 Replies
oldestnewest

I'd like to add that the obsessive thoughts are NOT about AF, they're about a personal issue I'm having involving someone else that is largely in my own mind, hence the obsessive thoughts.

1 like
Reply

Did we have a dialogue about this before?

CBT for the obsessive thoughts and Mindulness - put them together and = CBT Mindfulness.

There are numerous sources of help through Apps, websites etc to name but a few - Calm - app with FB page to interact, Future Learn - on line courses on Mindfulness - excellent.

NHS have a whole page listing suggestions to find help - I’ll see if I can find it. Reduce the stress = reduce the AF burden.

1 like
Reply

Thank you very much. I've been looking at stuff myself, trying to just take my mind somewhere positive and away from the KardioMobile and other, unrelated stuff my brain's latched onto.

Reply

Hi! Me, female under 60, 2 kids, elderly parents, lot of stress .. 1st PAF in night (vagal?) selfconverted in November 2017 drugs (2,5 mg bisoprol, rivaroxaban) and 2nd in January 2018, (cordarone added) selfconverted. Both time drugs didn't help to convert to NSR, I refused electro.

I asked for 2nd opinion for my PAF. My heart Echo, holter fine. Approved by EC 30 days after 2nd PAFI was off all drugs (my CHAD score 0-1 max and hystory of hyperthyreosis).Honestry, I was freaking out for the few days w/o the drugs.Almost no info about is stopping AC. EC said I am aloud to take some "valium" to help me to diggest it :)). I decided to stay PAF free :)).

I add magnesium, kalium, walking, cycling, headspace, from time to time even valium to have a good sleep, etc. and feeling much, much better. Lost few kilos, I appreciate more my "new" body and willing to help heal it naturally.

1 month before my first PAF I had a visit at neurogist due some strange headaches. All test were fine. She said I am "very tense" and I should start PT asap, masagges and take "something" before sleep. Our mind makes a difference :))

1 like
Reply

Thanks, sounds like you've been through the mill, as they say, and tried to do the natural way with the odd drug thrown in. I read an article yesterday that inspired me a bit:

drjohnday.com/get-rid-atria...

I've lost weight but need to go all-in. Yoga, meditation, diet, etc.

3 likes
Reply

Watch the videos by Dr Sanjay Gupta of YorkCardiology, they are so good they will change your life because he explains what’s going on and puts your mind at rest. He had made lots of videos about AF. Check them out understanding is half the battle.

1 like
Reply

I am so sorry to hear about your stress and current situation, but I so agree stress can bring on AFib or at the very least, palpitations. Even though I was born with a congenital heart defect, I had surgery as a child and have led a normal life with few palpitations for nearly 55+ years. But in the last two years, I have had two major hernia surgeries and my husband fell off a ladder from 20 feet and suffered several injuries that kept him from working for almost a year. Being self-employed that put a strain on finances. Being in the US where insurance is an issue, thank goodness I have great health insurance, but it still doesn’t cover everything and so money had been tight because of extra expenses. Anyway, all my AFib and Aflutter issues began after I returned to work too early after my last hernia surgery. I work in special education with at risk teens who can be quite challenging. I was pressured into returning too early, even though my stamina was low and my brain was screaming “give your body more time”. Big mistake as I felt fatigued every day and after two months ended up in ER with Aflutter then developed AFib. Had an ablation but soon developed atrial tachycardia and put on meds that have destroyed my quality of life. Recently I had a horrible episode of atrial tachycardia and was hospitalized for a few days. The stress has now over taken my body and life in a way that is way passed mindfulness or relaxation techniques. This last episode of arrhythmia had my heart rate up and down like a roller coaster within seconds, even though I am on metoprolol, flecainide, amlodipe and of course apixaban. I am in NSR by the time I get medical attention (haven’t had AFib or Aflutter) and I can’t use my Kardia to catch tachycardia episodes because I am shaking so badly. My heart rate is fine at rest (60s to low 70s) but now the slightest activity provokes an episode, so I won’t even go to work or leave the house. I feel like a rubber band that has been over stretched and has become useless. Most people I know just don’t get how this feels and think I can relax and “will” it away. Stress can get very debilitating, as I have discovered, and now it’s beyond normal stress. Fortunately I have finally gotten and appointment with my EP in two days. My regular cardiologist said the persistent tachycardia could possibly be helped with a second ablation. While I am nervous about the whole thing, if it helps, I’ll do it ASAP. My advice to anyone is to listen to your body, especially after surgery or a trauma. I have used mindfulness, getting enough rest and a good support system to get through the personal and financial struggles, but the recent anxiety is beyond that. I know now that no job is worth losing your health. I hope you can get help and people close to you realize how debilitating things like this can be. I totally understand!

1 like
Reply

Very sorry to hear of your situation. Mine is not as bad as that, but it's deeply affecting my peace of mind. I wish it could be different but unanswered questions are plaguing me all day every day.

Reply

You may also like...